[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.179.232. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1975

Temporal Arteritis and Pulmonary Emboli

Arch Ophthalmol. 1975;93(12):1372. doi:10.1001/archopht.1975.01010020994013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —I am presently preparing a paper on giant cell arteritis and read with interest an article by Stanley A. Uriu, MD, and Robert D. Reinecke, MD, in the November 1973 issue of the Archives titled "Temporal arteritis, steroid therapy, and pulmonary emboli" (90:355, 1973).These authors suggested that the treatment of this disease with high dose steroids may have a relationship to the pulmonary emboli supposedly verified in these cases. I cannot refute their theory, but I would like to suggest that these two patients may have had a vasculitis of the pulmonary arteries causing these symptoms, which are identical to pulmonary emboli seen in patients with systemic lupus erythematosus (SLE).I have recently observed such a case. I was initially quite confident with results of lung scans and clinical laboratory evidence that the patient indeed had multiple recurrent pulmonary emboli. She had been receiving anticoagulation therapy,

First Page Preview View Large
First page PDF preview
First page PDF preview
×